Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 17, 2008, 6:28 PM MDT for Hudspeth County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2008, 6:28 PM MDT (00:28 UTC)
- Expired
- Jun 17, 2008, 7:15 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 144 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5106 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 180028 SVREPZ TXC229-180115- /O.NEW.KEPZ.SV.W.0009.080618T0028Z-080618T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 628 PM MDT TUE JUN 17 2008 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... * UNTIL 715 PM MDT * AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF DELL CITY. THIS STORM WAS MOVING SOUTHEAST AT AROUND 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3165 10497 3154 10531 3184 10545 3189 10523 TIME...MOT...LOC 0027Z 180DEG 0KT 3185 10539 $$ DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:03 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 3:03 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 303 PM MDT TUE JUN 17 2008 .SYNOPSIS... HOT AND DRY CONDITIONS WILL PERSIST OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS OVER THE REGION. ISOLATED AND MAINLY DRY MOUNTAIN THUNDERSTORMS WILL OCCUR THROUGH THE FRIDAY. ISOLATED AND MAINLY DRY THUNDERSTORMS MAY BE POSSIBLE OVER THE LOWLANDS DURING THE WEEKEND. DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO NEXT WEEK. && .DISCUSSION... LITTLE CHANGE TO THE CURRENT HOT AND DRY FORECAST IS EXPECTED AS A DOME OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE DESERT SOUTHWEST THROUGH NEXT WEEK. FORECAST MODELS PREDICT THAT THE CENTER OF THE HIGH WILL MOVE VERY LITTLE DURING THAT TIME WITH MAINLY CHANGES IN STRENGTH AND INTENSITY ALONG THE PERIPHERY OF THE HIGH AS WEAK SHORT WAVES PASS BY TO THE NORTH. THE MAIN AFFECT OF THIS HIGH WILL CONTINUE TO BE WELL ABOVE NORMAL TEMPERATURES. DESERT LOWLANDS WILL CONTINUE TO SEE DAY TIME HIGHS IN THE 105 DEGREE RANGE INTO THE WEEKEND. A MODEST AMOUNT OF MID LEVEL MOISTURE TRAPPED UNDER THE HIGH WILL RESULT IN AFTERNOON BUILD UPS OF CLOUDS...ESPECIALLY OVER THE HIGHER MOUNTAINS WHERE OROGRAPHIC LIFT WILL AID IN CONVECTIVE DEVELOPMENT. A FEW ISOLATED AFTERNOON MOUNTAIN BASED THUNDERSTORMS MAY OCCUR...ESPECIALLY OVER THE SOUTHERN SACRAMENTO MOUNTAINS WHERE MOISTURE MAY BE A BIT MORE PLENTIFUL. LITTLE MEASURABLE RAIN IS EXPECTED OUT OF THESE STORMS. A SMALL INFLUX OF MOISTURE MAY OCCUR OVER THE WEEKEND AS PART OF A WEAK FRONT TRYING PUSH IN FROM THE EAST MAY RESULT IN ISOLATED THUNDERSTORMS FOR THE DESERT LOWLANDS FOR SATURDAY AND SUNDAY AFTERNOON. AGAIN...LITTLE MEASURABLE PRECIP IS EXPECTED WITH THE GENERALLY DRY LOWER LEVELS OF THE ATMOSPHERE. HIGH PRESSURE WILL REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES AND MAINLY DRY CONDITIONS EXPECTED TO CONTINUE. && .AVIATION...VALID 18/00Z-19/00Z... WITH STRONG HIGH PRESSURE CONTINUING ALOFT VFR CONDITIONS WILL REMAIN OVER THE AREA TONIGHT AND WEDNESDAY. WINDS WILL REMAIN GENERALLY LIGHT THRU THE PD. ISOLD -TSRA WITH BASES 13-14KFT AGL PSBLE THRU 05Z ACROSS HIGHER MOUNTAIN PEAKS TONIGHT AND AGAIN AFTER 18Z ON WEDNESDAY. && .FIRE WEATHER... HIGH PRESSURE REMAINS PARKED OVERHEAD. THE RESULTS WILL BE A CONTINUATION OF UNSEASONABLY HOT CONDITIONS AND WINDS OF A LIGHTER NATURE DUE TO LOOSE PRESSURE GRADIENTS. SOME MOISTURE HAS PENETRATED THE MID LEVELS ACROSS THE REGION...BUT IT IS LIMITED. WARM TEMPERATURES ALOFT WILL PROVIDE STABILITY AT AND ABOVE MID LEVELS RESULTING IN THUNDERSTORM SUPPRESSION FOR MOST AREAS. HOWEVER INTENSE SURFACE HEATING AND OROGRAPHIC LIFT WILL CREATE LOW LEVEL INSTABILITY...MAINLY OVER THE AREA MOUNTAINS. THUS ISOLATED STORMS ARE EXPECTED OVER THE SACS TUE AND WED. A SLIGHT CHANCE REMAINS FOR DRY LIGHTNING OVER THE GILA THOSE DAYS. A SHORT DRYING LOOKS TO RETURN FOR THU AND FRI. FOR THE WEEKEND MODELS SHOW SOME INCREASE OF MOISTURE FROM THE EAST. SOME INCREASE IN STORM ACTIVITY ACROSS THE ARE IS POSSIBLE SAT EAST OF THE RIO GRANDE...AND ALL AREAS SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 105 77 106 75 / 0 10 10 0 0 SIERRA BLANCA TX 74 104 74 105 72 / 0 10 10 0 0 LAS CRUCES 73 105 75 106 73 / 0 10 10 0 0 ALAMOGORDO 73 105 73 106 71 / 0 10 10 0 0 CLOUDCROFT 52 82 53 83 51 / 10 10 10 0 0 TRUTH OR CONSEQUENCES 70 102 70 103 68 / 0 0 0 0 0 SILVER CITY 61 95 61 96 59 / 10 0 0 0 0 DEMING 69 104 69 105 67 / 0 0 0 0 0 LORDSBURG 69 105 69 106 67 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/14
Hazardous weather outlook, Jun 17, 11:39 AM MDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1139 AM MDT TUE JUN 17 2008 NMZ022>025-030>032-TXZ055-056-181745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1139 AM MDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL REMAIN 8 TO 10 DEGREES ABOVE NORMAL WITH DAY TIME HIGHS REACHING 105 IN THE DESERT LOWLANDS IN THE AFTERNOON. ISOLATED WEAK THUNDERSTORMS MAY FORM OVER THE HIGHER TERRAIN WITH LITTLE TO NO RAIN PRODUCED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE PERIOD...STRENUOUS OUTDOOR ACTIVITY SHOULD BE AVOIDED DURING THE HEAT OF THE DAY. ISOLATED SHORT LIVED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 17, 5:25 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 525 PM MDT TUE JUN 17 2008 TXZ056-180030- HUDSPETH TX- 525 PM MDT TUE JUN 17 2008 ...AREA OF MODERATE THUNDERSTORM MOVING INTO NORTHERN HUDSPETH COUNTY... AN AREA OF THUNDERSTORMS ARE MOVING INTO NORTHERN HUDSPETH COUNTY OF WEST TEXAS AT THIS TIME. NATIONAL WEATHER SERVICE RADAR IS INDICATING A FEW OF THESE STORMS BECOMING FAIRLY STRONG AS THEY APPROACH CORNUDAS AND DELL CITY. SMALL HAIL IS POSSIBLE WITH THESE STORMS ALONG WITH GUSTY WINDS UP TO 45 MPH. THE STORMS ARE MOVING SOUTHEAST AT AROUND 15 MPH. THE ACTIVITY IS EXPECTED TO BE DONE OR OUT OF THE AREA BY AROUND 7 PM THIS EVENING. DH
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.